Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

July 26, 2011Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Jul 26, 2011, 12:07 PM EDT for Ontario County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 12:07 PM EDT (16:07 UTC)
Expired
Jul 26, 2011, 1:00 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY

County Ontario County, NY

The radar

The Binghamton radar (KBGM), 123 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS81 KBUF 261607
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1207 PM EDT TUE JUL 26 2011

NYZ003-014-261700-
MONROE NY-ONTARIO NY-
1207 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR VICTOR...AND MOVING EAST
  AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM INCLUDE... 
  CANANDAIGUA...
  GENEVA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4287 7751 4304 7744 4295 7695 4287 7695
      4286 7697 4276 7697 4276 7712

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 26, 11:46 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 26, 11:46 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1146 AM EDT TUE JUL 26 2011

.SYNOPSIS...
A VIGOROUS UPPER LEVEL DISTURBANCE OVER ONTARIO WILL DROP SOUTHEAST
ACROSS NEW YORK STATE TODAY ALONG WITH SOME MORE SHOWERS AND
THUNDERSTORMS...WITH THE MOST CONCENTRATED ACTIVITY FOUND ACROSS THE
EASTERN FINGER LAKES AND NORTH COUNTRY. FOLLOWING THE PASSAGE OF
THIS FEATURE...HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES AND
BRING US A GORGEOUS MIDSUMMER DAY ON WEDNESDAY...WHEN PLENTIFUL
SUNSHINE IS EXPECTED ALONG WITH COMFORTABLE TEMPERATURES AND
HUMIDITY.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7PM EST FOR
NORTHERN CAYUGA, OSWEGO, JEFFERSON AND LEWIS COUNTIES...

A POTENT SHORTWAVE THAT IS ROUNDING THE BASE OF THE UPPER LEVEL
TROUGH IS FORECAST TO DROP SOUTH ACROSS NORTHERN NEW YORK STATE AND
NEW ENGLAND THIS AFTERNOON. THE COOL POCKET THAT IS ASSOCIATED WITH
THE UPPER LOW/SHORT WAVE IS PRODUCING STRONG TO SEVERE THUNDERSTORMS
OVER THE FINGER LAKES AREA. EXPECT A TREND TOWARD INCREASING
CONVECTION AS DAYTIME HEATING CONTINUES...ESPECIALLY ACROSS THE
FINGER LAKES...THE NORTH COUNTRY AND ST LAWRENCE VALLEY WHERE THE
IMPACT FROM THE APPROACHING SHORT WAVE WILL BE GREATEST. THE
PRESENCE OF 50 KT EFFECTIVE BULK SHEAR...INCREASING INSTABILITY AND
THE ADDED LIFT IN THE LFQ OF THE UPPER LEVEL JET WILL ENHANCE THE
POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THIS AREA.

OTHERWISE...GENERALLY EXPECT A PARTLY SUNNY AND FAIRLY BREEZY DAY
OUTSIDE OF ANY CONVECTION TODAY AS THE PRESSURE GRADIENT TIGHTENS IN
ADVANCE OF THE APPROACHING SHORTWAVE/COOL FRONT. 850 MB TEMPS WILL
RANGE FROM ROUGHLY +12C TO +16C...WHICH SHOULD BE SUPPORTIVE OF
FAIRLY WIDESPREAD HIGHS IN THE UPPER 70S TO THE LOWER HALF OF THE
80S.

FOLLOWING THE PASSAGE OF THE SHORTWAVE...HIGH PRESSURE WITH DRIER
AIR AND SUBSIDENCE WILL THEN BUILD ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. WHILE THIS SHOULD BRING A FAIRLY QUICK END TO
ANY PRECIPITATION CHANCES...THE AMOUNT OF CLOUD COVER WE CAN EXPECT
TONIGHT REMAINS A QUESTION MARK. BOTH THE 00Z NAM/GFS ARE NOW
HINTING AT ENOUGH LINGERING LOW LEVEL MOISTURE TO RESULT IN THE
REDEVELOPMENT OF A FAIR AMOUNT OF LOW CLOUDS ACROSS THE AREA
TONIGHT...AND HAVE BEEN TRENDING IN THIS DIRECTION OVER THE PAST
COUPLE OF DAYS. WHILE I AM NOT TOTALLY SOLD ON THIS YET...WILL OPT
TO KEEP SKIES AT LEAST PARTLY CLOUDY JUST IN CASE. OTHERWISE...IT
SHOULD BE A FAIRLY QUIET AND COMFORTABLE NIGHT...WITH LOWS GENERALLY
IN THE MID 50S TO LOWER 60S ALONG WITH COMFORTABLE HUMIDITY LEVELS.
GIVEN SUCH TEMPS AND LIGHT WINDS...SOME FOG WILL BE POSSIBLE LATE IN
THE SOUTHERN TIER VALLEYS...SO HAVE RETAINED THIS FROM THE PREVIOUS
FORECAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
SEASONABLY HIGH HGTS WILL BE FOUND ACROSS THE SOUTHERN TIER OF THE
U.S. DURING THIS PERIOD...WHILE A LOW AMPLITUDE FLOW WILL BE FOUND
FROM THE HIGH PLAINS AND GREAT LAKES TO THE EAST COAST. TYPICAL
SUMMER WARMTH WILL BE FOUND OVER OUR REGION AS A RESULT...ALTHOUGH
IT WILL BE MUCH MORE COMFORTABLE AT THE ONSET OF THE PERIOD AS VERY
WARM AND STICKY CONDITIONS WILL RETURN LATER IN THE WEEK. THE
DETAILS...

HIGH PRESSURE CENTERED NEAR LAKE ERIE WILL START US OFF WITH
BEAUTIFUL WEATHER ON WEDNESDAY. THE DAY WILL BE CHARACTERIZED BY
INCREASING AMOUNTS OF SUNSHINE AND COMFORTABLE WARMTH...AS A
RELATIVELY DRY AIRMASS WILL FEATURE DEW POINTS IN THE 50S (NR 60
NORTH COUNTRY). H85 TEMPS WILL BE IN THE VCNTY OF 14C...WHICH WILL
TRANSLATE INTO AFTERNOON HIGHS THAT WILL GENERALLY BE IN THE LOWER
80S. THIS SHOULD MAKE WEDNESDAY THE NICEST DAY OF THE WEEK.

THE AXIS OF THE SFC HIGH WILL MOVE TO THE EAST COAST WEDNESDAY
NIGHT...THEREBY ALLOWING WARMER AND MORE HUMID AIR TO ONCE AGAIN
ADVANCE BACK ACROSS THE REGION. THE LIFT SUPPLIED BY THE WARM
ADVECTION WILL HELP TO FILL OUR SKIES WITH ALTO-CU AS THE NIGHT
PROGRESSES...WITH JUST THE CHANCE FOR A SHOWER OR THUNDERSTORM
TOWARDS DAYBREAK ACROSS THE NIAGARA FRONTIER. IT WILL BE A MILDER
NIGHT AS WELL...WITH LOWS AVERAGING AT LEAST 5 DEG F HIGHER THAN THE
PREVIOUS NIGHT.

I SHOULD MENTION THAT THE NAM DEPICTS A MUCH TIGHTER BAROCLINIC ZONE
WITHIN THE LEADING EDGE OF THE WARM ADVECTION THURSDAY MORNING THAN
DOES THE GFS OR ECMWF. THIS LOOKS SUSPICIOUS...ESPECIALLY GIVEN THE
TIME OF YEAR WHEN THE LOW LEVEL FEATURES SHOULD BE TOO WEAK TO
ESTABLISH SUCH GRADIENTS. WILL THUS DISCOUNT THE NAM AND LEAN
TOWARDS THE ECMWF AND GFS WHICH HAVE A WEAKER GRADIENT AND THEREFORE
A SLOWER AND LESS AGGRESSIVE QPF FIELD.

THE WARM ADVECTION WILL SET THE STAGE FOR WHAT COULD BE AN UNSETTLED
DAY ACROSS OUR REGION ON THURSDAY...AS A DEEPENING MOISTURE FIELD
WILL INTERACT WITH THE AVAILABLE ISENTROPIC LIFT TO PRODUCE
SCATTERED SHRA/TSRA. THE RETURN FLOW AROUND A SFC HIGH ALONG THE
EAST COAST WILL BE RESPONSIBLE FOR USHERING IN THE MORE HUMID
AIRMASS...BUT THE RAIN WOULD BE BENEFICIAL. FROM THIS VANTAGE
POINT...BASINWIDE QPF SHOULD AVERAGE LESS THAN A QUARTER INCH...
ALTHOUGH SOME GUIDANCE PACKAGES ARE SUGGESTING THAT AN MCS COULD
PROVIDE HEALTHIER AMOUNTS. THE HIGHEST CHANCE FOR SHRA/TSRA ACTIVITY
WILL BE FOUND OVER THE WESTERN COUNTIES...AND LESS SO ACROSS THE
NORTH COUNTRY.

THURSDAY NIGHT SHOULD BE A SULTRY NIGHT WITH WARM AND HUMID
CONDITIONS IN PLACE WITHIN A WARM SECTOR...FOUND AHEAD OF ANOTHER
WEAK COOL FRONT. MINS THURSDAY NIGHT WILL RANGE FROM THE UPPER 60S
TO LOWER 70S FOR MOST SITES. IN TERMS OF PCPN...THE VARIOUS GUIDANCE
PACKAGES ARE NOT IN SYNC WITH THE TIMING OF THE COOL FRONT. THE GFS
IS A LITTLE FASTER...SO WILL HOLD ONTO LOW CHC POPS FROM CONTINUITY.

FRIDAY WILL FEATURE THE PASSING OF A WEAK COOL FRONT AS A FAIRLY
VIGOROUS SHORTWAVE WILL CROSS EASTERN CANADA. IT WILL CERTAINLY BE A
STRETCH TO CALL THIS A COOL FRONTAL PASSAGE AS TEMPS AND DEWPOINTS
IN ITS WAKE WILL BE CLOSE TO...OR HIGHER THAN THOSE PRECEDING IT.
WHILE THE BULK OF THE DAY SHOULD BE RAIN FREE...THIS MOIST AND
UNSTABLE AIRMASS COULD EASILY SUPPORT MORE SCT SHRA/TSRA. THIS COULD
BE THE MOST SULTRY DAY OF THE FORECAST PERIOD...AS HIGHS IN THE MID
TO UPPER 80S WILL BE ACCOMPANIED BY DEW POINTS CLOSE TO 70.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL DURING THIS
PERIOD WHILE THERE WILL BE LITTLE...IF ANY RAINFALL.

THERE IS STRONG MODEL CONSENSUS THAT A LOW AMPLITUDE FLOW WILL BE
FOUND ACROSS THE NORTHERN TIER OF THE COUNTRY AT THE START OF THIS
PERIOD WITH THE CORE OF A FLAT RIDGE FOUND OVER THE CENTRAL PLAINS.
DURING THE LATTER PORTION OF THE WEEKEND INTO EARLY NEXT WEEK...
THE CENTER OF THIS RIDGE WILL AMPLIFY OVER THE MISSISSIPPI VALLEY.
THIS WILL LEAD TO SOME WEAK TROFFING OVER NEW ENGLAND AND THE ST
LAWRENCE VALLEY. WHILE OUR REGION WILL BE TOO FAR WEST TO ENJOY ANY
COOLING FROM THIS PATTERN...THE REAL OPPRESSIVE HEAT AND HUMIDITY
SHOULD BE CONFINED TO THE PLAINS AND MID WESTERN STATES.

AT THE SFC...OUR REGION WILL BE DOMINATED BY A LARGE AREA OF HIGH
PRESSURE. THIS WILL ENABLE OUR FORECAST AREA TO EXPERIENCE CLEAR TO
PARTLY CLOUDY SKIES DURING THE PERIOD.

IN TERMS OF TEMPERATURES...H85 READINGS WILL AVERAGE AROUND 16C.
WITH GENERALLY FULL SUNSHINE...THIS WILL EQUATE TO HIGHS IN THE MID
80S FOR MOST AREAS ALTHOUGH READINGS WILL BE CLOSER TO 90 IN THE
WARMER GENESEE VALLEY AND ALONG THE IAG ESCARPMENT.

LOOKING FURTHER AHEAD...MERCURY READINGS SHOULD CONTINUE TO AVERAGE
ABOVE NORMAL THROUGH AT LEAST MID WEEK AS WE WILL REMAIN ON THE EDGE
OF THE UNCOMFORTABLE MID WEST HEAT.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
A POTENT UPPER LEVEL SHORTWAVE OVER CENTRAL ONTARIO WILL DROP
SOUTHEAST ACROSS NEW YORK STATE TODAY. THIS FEATURE WILL BRING
INCREASING VFR CIGS...AND EVENTUALLY A RISK OF SHOWERS AND
THUNDERSTORMS AS IT DROPS ACROSS WESTERN AND CENTRAL NEW YORK
ALONG WITH ITS ASSOCIATED COLD FRONT. THIS RISK OF CONVECTION WILL
BE HIGHEST ACROSS THE NORTH COUNTRY...WHICH WILL BE IN CLOSEST
PROXIMITY TO BOTH THE SHORTWAVE AND DEEPER MOISTURE/BETTER
INSTABILITY. GIVEN THE UNCERTAINTY IN TIMING ANY CONVECTION...HAVE
JUST OPTED TO CONTINUE WITH A GENERIC MENTION OF VCSH/CB IN THE
TAFS FOR NOW...WITH THE THOUGHT THAT THESE CAN BE REFINED LATER AS
RADAR TRENDS ALLOW. IN GENERAL...EXPECT CONDITIONS TO BE VFR
TODAY..THOUGH LOCAL IFR/MVFR AND GUSTY WINDS/SMALL HAIL WILL BE
POSSIBLE WITHIN ANY CONVECTION.

FOLLOWING THE PASSAGE OF THIS SHORTWAVE...HIGH PRESSURE WITH DRIER
AIR WILL THEN BUILD ACROSS THE REGION TONIGHT. WHILE THIS WILL
BRING AN END TO ANY PRECIPITATION CHANCES...THE SHORT TERM
GUIDANCE IS HINTING AT ENOUGH LINGERING LOW LEVEL MOISTURE TONIGHT
TO POSSIBLY LEAD TO THE DEVELOPMENT OF SOME MVFR CIGS. AS I AM NOT
YET TOTALLY SOLD ON THIS...WILL OPT TO JUST INDICATE SOME LOWER
VFR CIGS FOR NOW. AREAS FOG MAY ALSO DEVELOP WITHIN THE SOUTHERN
TIER VALLEYS LATE TONIGHT...BRINGING LOCALIZED IFR/MVFR
CONDITIONS.

OUTLOOK...
WEDNESDAY...VFR.
THURSDAY AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
SATURDAY...VFR.

&&

.MARINE...
A VIGOROUS DISTURBANCE OVER CENTRAL ONTARIO WILL DROP SOUTHEAST
ACROSS THE LOWER LAKES TODAY...ALONG WITH ITS ATTENDANT COLD FRONT.
IN ADVANCE OF THESE FEATURES...THE PRESSURE GRADIENT WILL TIGHTEN
ACROSS THE LOWER LAKES...AND THIS WILL LEAD TO THE DEVELOPMENT OF
ADVISORY-CRITERIA WINDS AND WAVES AT THE EAST ENDS OF BOTH LAKES.

FOLLOWING THE PASSAGE OF THIS SYSTEM...CALMER CONDITIONS ARE THEN
EXPECTED TO RETURN FOR TONIGHT AND WEDNESDAY AS HIGH PRESSURE BUILDS
ACROSS THE LOWER LAKES.

&&

.CLIMATE...
AS OF YESTERDAY /JULY 25TH/ THE LAKE ERIE WATER TEMPERATURE AT
BUFFALO HIT 80 DEGREES. THIS IS THE FIRST TIME LAKE ERIE HAS EVER
HIT THE 80 DEGREE MARK IN THE MONTH OF JULY IN OUR PERIOD OF
RECORD...WHICH DATES BACK TO 1927. THIS TEMPERATURE ALSO TIES THE
ALL TIME RECORD HIGH LAKE TEMPERATURE OF 80 DEGREES...WHICH WAS
SET BACK IN MID-AUGUST 1988.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
         LOZ044-045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/TJP
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
CLIMATE...JJR
Hazardous weather outlook, Jul 26, 5:23 AM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EDT TUE JUL 26 2011

NYZ003>008-014-270930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
523 AM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL PASS JUST NORTH OF THE REGION THIS
AFTERNOON AND THIS FEATURE COULD GENERATE SOME STRONG TO SEVERE
THUNDERSTORMS. ALONG WITH THE THREAT OF DAMAGING WIND GUSTS...
THERE WILL BE AN ELEVATED RISK FOR LARGE HAIL FROM THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>013-019>021-085-270930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
523 AM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
523 AM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 26, 10:53 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1053 AM EDT TUE JUL 26 2011

NYZ005>008-261800-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
1053 AM EDT TUE JUL 26 2011

...STRONG STORMS THIS AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NORTH OF LAKE
ONTARIO BETWEEN 11AM AND 1PM AND HEAD EASTWARD ACROSS THE EASTERN
LAKE ONTARIO REGION. SOME OF THESE STORMS HAVE THE POTENTIAL TO
BECOME SEVERE WITH WINDS IN EXCESS OF 60 MPH AND HAIL AROUND AN
INCH IN DIAMETER. BE PREPARED BY KEEPING A WEATHER RADIO HANDY AND
TAKE COVER IF ANY WARNINGS ARE ISSUED.

ZAFF
Local storm report, Jul 26, 11:26 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1126 AM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             NEWARK                  43.04N  77.09W
07/26/2011  M1.00 INCH       WAYNE              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1100165

TJP
Local storm report, Jul 26, 11:32 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1132 AM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             PALMYRA                 43.06N  77.23W
07/26/2011  M1.25 INCH       WAYNE              NY   COCORAHS

&&

EVENT NUMBER BUF1100166

FISHER
Local storm report, Jul 26, 11:49 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1149 AM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             LYONS                   43.06N  76.99W
07/26/2011  M1.75 INCH       WAYNE              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1100167

FISHER
Local storm report, Jul 26, 11:51 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             NEWARK                  43.04N  77.09W
07/26/2011  M1.00 INCH       WAYNE              NY   PUBLIC

&&

EVENT NUMBER BUF1100168

FISHER
Special weather statement, Jul 26, 12:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1207 PM EDT TUE JUL 26 2011

NYZ003-014-261700-
MONROE NY-ONTARIO NY-
1207 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR VICTOR...AND MOVING EAST
  AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM INCLUDE...
  CANANDAIGUA...
  GENEVA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4287 7751 4304 7744 4295 7695 4287 7695
      4286 7697 4276 7697 4276 7712

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:31 PM EDTSpecial Weather StatementBUFLivingston29 min
Jul 26, 9:32 AM EDTSpecial Marine WarningBUF15 min
Jul 26, 11:04 AM EDTSevere Thunderstorm WarningBUFOntario, Wayne56 min
Jul 26, 11:17 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne43 min
Jul 26, 11:52 AM EDTSevere Thunderstorm WarningBUFOswego23 min
Jul 26, 3:26 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis49 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.